MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC. RADIESSE+ INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC. RADIESSE+ INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE
Model Number 8063M0K1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was assessed as reportable to the fda as the event, allergy to radiesse/ anaphylactic type response, was deemed to meet serious injury criteria of necessitated medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure.The device history record for lot 100131397 was performed.The device history record containes nonconformances but none associated with this event.A lot search was conducted on the reported lot and no similar events were found.
 
Event or Problem Description
This spontaneous report was received from an us health care professional and concerns a female patient.She was injected with radiesse(+)®.The batch record review was received and the lot number for radiesse(+)® was confirmed as 100131397 (exp.08/2022).A lot search in the global safety database was conducted.A total of 1.5 ml of radiesse(+)® was diluted in 2.5 ml of normal saline (product preparation issue).The patient was stung by yellow-jackets prior to her appointment and did not mention this to the injector.After the treatment with radiesse(+)®, the patient experienced an allergy to radiesse(+)®, further described as an anaphylactic type response.The reporter wanted insight.The outcome of the event was unknown.
 
Event or Problem Description
Follow-up information was received on 20-oct-2020: the events radiesse might be in the vessel, nodule and bruise were added.It was confirmed that the patient was injected with radiesse(+)®, on (b)(6) 2020.On (b)(6) 2020, the day of the radiesse(+)® injection, the patient experienced the allergy to radiesse(+)®, further described as an anaphylactic type response.On 20-oct-2020, the day of this report, the reporter saw the patient and was concerned that radiesse(+)® might be in the vessel.The patient had a nodule and a bruise.The outcome of the events radiesse might be in the vessel, nodule and bruise was unknown.The outcome of the events allergy to radiesse/ anaphylactic type response and product preparation issue remained unchanged.Follow-up information was received on (b)(6) 2020: the event radiesse might be in the vessel was deleted.The event term allergy to radiesse / anaphylactic type response was amended to allergy to radiesse /anaphylactic type response / serum sickness from the bee stings, and the coding remained unchanged.The events swelling, product migration and off label use of device were added.The initial narrative was amended, the sentence a total of 1.5 ml of radiesse(+)® was diluted in 2.5 ml of normal saline (product preparation issue), was amended to a total of 1.5 ml of radiesse(+)® was diluted in 2.5 ml of normal saline (product preparation issue, off label use of device).The patients initials, date of birth and weight (76.7 kg) were provided.She was 60 years old at the time of the event.It was confirmed that she was injected with a total of 4ml of radiesse(+)®, into the oral commissures, on (b)(6) 2020.Radiesse(+)®was hyperdiluted.The patient was previously injected with hyaluronic acid and sculptra®.The patients medical history included a thyroid disorder.Concomitant medication included thyroid medication.On (b)(6) 2020, in the office, as corrective treatment, the patient received intravenous (reported as iv) methylpredinsone 40 mg, benadryl 25 mg and pepcid 20 mg.On (b)(6) 2020, later that night, the patient was stung again.She was seen in urgent care and placed on oral benadryl and oral pepcid.The patient did labs with a primary care physician and was diagnosed with serum sickness from the bee stings.In (b)(6) 2020, 2 weeks prior to this report the patient had fish and had another anaphylactic response due to the histamine in the fish.The patient was on a low histamine diet and was seeing an allergist.She had improvement in overall symptoms and reported that these episodes and the need for round the clock medications were decreasing.The patient had a small nodule that remained in the left lower lip (far left side), which was why the physician was concerned about vascular involvement, as the patient was not injected in the lip.At the time of this report, the physician did not believe that it was vascular involvement and believed that there was swelling and nodule formation secondary to product migration.At the time of this report, the patient was still being treated for histamine related issues by a primary care physician and an allergist.Due to provided information, the outcome of the event allergy to radiesse /anaphylactic type response / serum sickness from the bee stings was considered as resolving, and therefore changed from unknown.Due to provided information, the outcome of the event nodule was considered as not resolved, and therefore changed from unknown.The outcome for the events bruise and product preparation issue remained unchanged.The outcome for the events swelling and product migration was unknown.In the opinion of the reporter, treatment was necessary to prevent permanent damage and the events were not necessarily related to radiesse(+)® but it might have aggravated present medical condition (immune response to stings) and triggered a further histamine flare.In the opinion of the reporter, it was unknown if the events were permanent.

Brand Name
RADIESSE+ INJECTABLE IMPLANT
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC.
4133 courtney street
suite 10
franksville WI 53126
MDR Report Key10718652
Report Number3013840437-2020-00102
Device Sequence Number17006945
Product Code LMH
UDI-Device IdentifierM2138063M0K15
UDI-Public+M2138063M0K15/$$3220804100131397
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/04/2022
Device Model Number8063M0K1
Device Catalogue Number8063M0K1
Device Lot Number100131397
Initial Date Received by Manufacturer 09/26/2020
Supplement Date Received by Manufacturer10/20/2020
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date11/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONCOMITANT DRUG NOT AVAILABLE.; THYROID MEDICATION; CONCOMITANT DRUG NOT AVAILABLE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight77